Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties

152 Doctors Online
Doctor Image
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

I will be looking into your question and guiding you through the process. Please write your question below.

What causes the sensation of walking on bubble wraps and heaviness in the calves?

Answered by
Dr.
Dr. Saddiq Ulabidin

General & Family Physician

Practicing since :2011

Answered : 1754 Questions

default
Posted on Wed, 23 May 2018 in Bones, Muscles and Joints
Question: I feel like I am walking on bubbles, hense no balance. My lower legs (calves) feel very heavy. I am not diabetic.
doctor
Answered by Dr. Saddiq Ulabidin 1 hour later
Brief Answer:
May need to confirm B12, folic acid levels

Detailed Answer:
Hi! Welcome to Healthcaremagic. Thanks for sharing your concerns with us. We will try to help you in best way possible. First of all it's sad to know what you had been going through lately.

Based on the history you have shared, since there isn't any history of diabetes which is usually most notorious to cause such symptoms however other causes should also be ruled out.

To start with levels of D3, calcium, B12, and folic acid should also be confirmed and replacements can be started before the results and decision to continue or not should be based on the clinicians review of those reports. Thyroid fucntions should also be done.

A detailed neurological examination of lower limbs both motor and sensory is needed by a consultant neurologist and if needed nerve conduction studies might be needed.

Though rarely but autoimmune neuropathies should also be ruled out with baseline workup like ESR, CRP, RA factors and ANA levels. Chronic inflammatory demyelinating neuropathies should be ruled out. A rheumatologist review may also be needed alongwith neurologist to decide for any immunosuppressive drugs in that case.

LYRICA if not helping the dose can be increased upto 100 mg twice daily with approval of your primary care physician and if not causing severe sedation or renal functions are normal.

Other drugs which can help or carbamezapine and duloxetine and can be an option to follow. Supplements of B complex, zinc, calcium, vitamin D3 have been known to show benefits.

Wishing you a speedy recovery. Hope this has answered your query. If you have any more questions please feel free to ask. Regards.
Above answer was peer-reviewed by : Dr. Nagamani Ng
doctor
premium_optimized

The User accepted the expert's answer

Share on